Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am about to finish my 5th month of Accutane (i finish month 5 in about 5 days). Here is my dosage (I weigh about 200 lbs):

month 1: 40mg

month 2: 80mg

month 3: 120mg

month 4: 120mg

month 5: 160mg

My acne was pretty severe before accutane (on my face, chest, and back). Now five months of accutane later my face is mostly clear, and my back has improved too. My chest is still being pretty stubborn though. My biggest problem is scarring right now (I have more scars than I do acne). My dermatologist wants to put me on a 6th month of accutane at 80mg, then take a break (maybe 3 months), then see if a second course is needed after the break. Do you guys think I should go for this 6th month at half my current dose to MAYBE clear up the acne I have left, or should I just stop at 5 months, wait a couple months, then go on a second course if necessary? I don't know how effective the 6th month will be at helping my chest (especially if my dosage will be cut in half). I would also like to start working on my scarring as soon as possible (I barely have any acne if you compare it to the amount of scarring i have). Should I stop accutane after 5 months, then wait 6 months to work on scarring, then decide if I want to go through another course? What do you guys think is the best course of action?

Edited by ExpertDonna

Share this post


Link to post
Share on other sites

I'm no expert compared to some of the guys on here but from what I understand the best results are had when reaching a cumulative dosage of between 120mg/kg and 150mg/kg. Now you have already exceeded this max dosage so I'm not really sure what to say. If I were in your shoes I would probably just listen my derm. Realistically you are only setting yourself back 1 month in regards to getting started to scarring treatment which may be worth it if this 6th month does clear up the rest of your active acne.

Best of luck to you, hopefully you end up with clear skin!

Share this post


Link to post
Share on other sites

Thank you for your imput HeftyMug. I guess i'm just skeptical of 80mg (half of what i'm on now) being able to finish off my acne (the few on my chest have been there for a while and just don't want to disappear). My derm offered kenalog injections for them, but she said it's to help with irritation and pain associated with the acne. They aren't painful or anything, so I turned her offer down. I guess after 5 months of such high dosages I hoped to be seeing more results.

Share this post


Link to post
Share on other sites

Mate you do realise that your maximum dose should be around 90/mg/day right? For the course to be affective all you need to do is be between 0.5-1.mg/kg/day. This converts to between 0.227-0.45mg/lb/day. Most peoples courses, beside mine and a few other people I know of, last between five to seven months, so your course isn't even finishing earlier. Your high doses could even cause your problem, ever wonder why most people are taking doses between 30-80mg/day. Either way mate I hope your course works in the long run. Also you can still clear up a couple of months after you finish, like I did, just thought I'd mention that incase you till have a bit of acne on the last day of your treatment. Good luck with your last month on Accutane.

As for scarring/remaining acne, I still have some marks that look like acne and are currently fading, so that might help in regards to your questions on waiting six months before thinking about going for another round of Accutane. You should also give your body a break from the medicine, I know that I will be waiting awhile before I will go for another round on Accutane (if required). For the record, each paragraph was a separate post, just so you understand why they don't link all that well. Hope this has helped.

Edited by jamie o

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×